The on-going, first-hand tale of a journey through medical oncology... and what happens after.

Monday, July 18, 2011

Chemo, part III

So, started on FOLFIRI again today. Have a feeling that my body is not quite ready for this poison. And only 5 more treatments. Whoopee.

The dexamethasone (anti-nausea glucocorticosteroid, really hypes me up!) seems to have made my eyesight all jittery and my head is achy. I am only comfortable lying down, and my gut is all kerfluffly again. Forced myself to eat some dinner, and back in the bed again. Hope that i am able to get some sleep tonight. Working tomorrow is still a bit of a variable.

I looked up the pharmacokinetics of dexamethasone, and it is resident in plasma for about 10 hours total, but the total time in-body is 36-54 hours. OMG. No wonder I crash on day three! And guess how the stuff is eliminated... Wait for it, wait for it... the liver! Guess we will find out how I am doing in that department real soon too.

Not to worry though, I am still in a good mental place. Oncologist complimented me on my blood work (you know I crammed for that blood test today) and thought my incision was "healing beautifully". And there were no real surprises during the chemotherapy infusion. My buddy Alison came to stay with me and gave me a ride home (after killing me two games out of three at backgammon). She even bought me some lunch. Love her to pieces, I do. And family took care of us at home all afternoon. Thanks tons. Love you guys too.

Done with this newsblog for today. Amen.

4 comments:

Peter McKay said...

Continue to hang in there, Ed! Perhaps you should only go into the office if it helps you take you mind off the chemo effects. ALl teh best to you and thanks for kkeping us in the loop.

Fred said...

A chemical romance has very little romance.

PN said...

Hello Ed, If your up to it consider seeing "The Happy Movie." http://www.thehappymovie.com/film/
It's been showing in Corvallis for about 153 weeks. Peace & Joy & Java!
PN

Alison said...

No small effort to write when you are feeling crappy....you are valiant warrior.